Algebraic tori as degenerations of abelian varieties

Kai-Wen Lan, Junecue Suh

Research output: Contribution to journalArticlepeer-review


We first show that every algebraic torus over any field, not necessarily split, can be realized as the special fiber of a semi-abelian scheme whose generic fiber is an absolutely simple abelian variety. Then we investigate which algebraic tori can be thus obtained, when we require the generic fiber of the semi-abelian scheme to carry non-trivial endomorphism structures.

Original languageEnglish (US)
Pages (from-to)303-329
Number of pages27
Issue number2
StatePublished - 2018

Bibliographical note

Publisher Copyright:
Copyright © University College London 2018.


Dive into the research topics of 'Algebraic tori as degenerations of abelian varieties'. Together they form a unique fingerprint.

Cite this